Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 53, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 14, 2009, 10:54 AM CDT for Chambers County, Tallapoosa County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2009, 10:54 AM CDT (15:54 UTC)
- Expired
- Sep 14, 2009, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 11:30 AM CDT | FLASH FLOOD | Camp Hill, AL | SEVERAL ROADS AROUND CAMP HILL HAD TO BE BARRICADED DUE TO WATER FLOWING ACROSS THEM. THESE ROADS INCLUDED AL-50 AND CR-89. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 141554
FFWBMX
ALC017-123-141845-
/O.NEW.KBMX.FF.W.0053.090914T1554Z-090914T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1054 AM CDT MON SEP 14 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
EAST CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...DADEVILLE...CAMP HILL...
* UNTIL 145 PM CDT
* AT 1038 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM NUMEROUS THUNDERSTORMS ALONG THE TALLAPOOSA AND
CHAMBERS COUNTY LINE. AN ESTIMATED 3 OR MORE INCHES OF RAIN HAS
FALLEN...AND ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE BEFORE NOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3271 8569 3262 8579 3284 8577 3292 8557
3273 8556
$$
611 follow-up statement
000
WGUS74 KBMX 141716
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 PM CDT MON SEP 14 2009
ALC017-123-141845-
/O.CON.KBMX.FF.W.0053.000000T0000Z-090914T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TALLAPOOSA AL-CHAMBERS AL-
1216 PM CDT MON SEP 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
SOUTHWESTERN CHAMBERS AND EAST CENTRAL TALLAPOOSA COUNTIES...
AT NOON CDT...RADAR CONTINUED TO SHOW A NEARLY STATIONARY AREA OF
SHOWERS AND THUNDERSTORMS ALONG THE TALLAPOOSA AND CHAMBERS COUNTY
LINE. THESE AREAS HAVE ALREADY RECEIVED BETWEEN 5 AND 7 INCHES OF
RAIN SINCE EARLY THIS MORNING. ANY ADDITIONAL HEAVY RAINFALL WILL
LEAD TO MORE FLASH FLOODING PROBLEMS.
COUNTY OFFICIALS HAVE REPORTED THAT SEVERAL ROADS AROUND THE CAMP
HILL AREA HAVE BEEN BARRICADED DUE TO WATER FLOWING OVER THEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3271 8569 3262 8579 3284 8577 3292 8557
3273 8556
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:30 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 14, 6:30 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 AM CDT MON SEP 14 2009 .UPDATED...AVIATION DISCUSSION. && .DISCUSSION... THIS AM...SFC LOW ACROSS SE TX WILL PROGRESS NEWD THROUGH MID WEEK TO W TN/N MS/N AL...BUT WILL MAKE LITTLE PROGRESS AFTER THAT ON INTO THE WEEKEND. UPPER LOW CENTER OVER NE TX WILL MEANDER TEMPORARILY NE AS WELL BUT INTO MO BY TUE AM WITH SHORTWAVES SPIRALING EJECTING FROM THE LOW INTO C AL FOR THE SHORT TERM TODAY AND TONIGHT. UPPER FEATURE IS PROGGED TO SHIFT BACK SW BY WED...CONTINUING C AL IN SW FLOW. LOW SLOWLY ROTATES BACK TO C MS RIVER VALLEY BY THU/FRI. HOWEVER...STILL REMAIN IN SW FLOW WITH A FEW DISTURBANCES POSSIBLE TO MOVE ACROSS THE REGION. BEST MOISTURE ACROSS THE AREA WILL BE IN THE SHORT TERM...THUS THE LIKELY/ CATEGORICAL POPS SHORT TERM AS WILL HAVE FOCUS TO GO ALONG WITH AMPLE MOISTURE. AS OUR FLOW VARIES A TAD AS WE MOVE TOWARD THE WEEKEND MOISTURE FEED ALTHOUGH STILL REMAINS WILL NOT BE QUITE AS GOOD AND THUS NOT AS MUCH TO FEED DISTURBANCES BUT DEFINITELY STILL POSSIBLE FOR SOME ACTIVITY STILL FOR WEEKEND. TEMPERATURES ALTHOUGH LOWERED DUE TO CLOUD COVER AND EXPECTED POSSIBLE RAINFALL WILL MODERATE BACK UP AS WE MOVE INTO THE LATTER HALF OF WEEK. 08 && .AVIATION...12Z TAF DISCUSSION. MULTI-LAYERED CLOUDS WILL PERSIST ACROSS THE AREA THROUGH THE PERIOD. ISOLATED SHOWERS WILL MAINLY AFFECT ANB EARLY THIS MORNING. AS A SURFACE LOW SHIFTS SLOWLY NNE TODAY INTO NORTHERN LOUISIANA...EXPECT COVERAGE OF SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS CENTRAL ALABAMA. STRONGER ACTIVITY MAY PRODUCE BRIEF PERIODS OF LOWER CIGS/VSBYS THAN FORECAST...BUT GENERALLY MVFR TO IFR IS EXPECTED. ACTIVITY WILL CONTINUE INTO THE EVENING HOURS...ALTHOUGH COVERAGE AND INTENSITY SHOULD BE LESS. ONCE RAINFALL ENDS...PATCHY FOG/LOW CLOUD DECK WILL DEVELOP WITH MVFR CONDITIONS THROUGH THE END OF THE FORECAST PERIOD. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 82 70 82 69 83 / 60 70 70 60 60 ANNISTON 83 69 81 68 84 / 60 70 70 60 60 BIRMINGHAM 82 69 82 68 83 / 70 70 70 60 60 TUSCALOOSA 82 70 83 69 85 / 90 60 70 60 50 CALERA 82 69 82 69 84 / 70 60 70 60 50 AUBURN 83 69 81 68 83 / 60 60 70 60 50 MONTGOMERY 84 71 84 70 86 / 70 50 70 50 50 TROY 84 70 85 70 86 / 70 50 60 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 14, 7:10 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CDT SUN SEP 13 2009 ALZ011>015-017>050-151200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 705 AM CDT SUN SEP 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. AREAS OF RAIN...HEAVY AT TIMES...AND ISOLATED THUNDERSTORMS WILL MOVE INTO CENTRAL ALABAMA TODAY. ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED...LOCALLY HEAVY RAINFALL COULD CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH WEDNESDAY. SEVERAL DAYS OF HEAVY RAIN WILL SATURATE SOILS...INCREASING THE THREAT OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:19 AM CDT | Areal Flood Advisory | BMX | Chambers, Tallapoosa | 3 hr |
| Sep 14, 1:40 PM CDT | Areal Flood Advisory | BMX | Macon | 3 hr |
| Sep 14, 1:49 PM CDT | Flash Flood Warning | BMX | Chambers, Tallapoosa | 6 hr |
| Sep 14, 3:28 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.